# SDR CA150703009

- Difficulty date: July 1, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 92 hours
- Engine: Lyc IO360L2A
- System (JASC): 2731 · Elevator Tab Control System
- Part: Hinge
- Part number: 053200145
- Condition: Loose
- Location: Elevator Tab
- Part time: 200 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ELEVATOR TRIM TAB FREE PLAY MEASURED AT APPROXIMATELY 0.195 INCH. CALCULATED MAXIMUM FREE PLAY IS APPROXIMATELY 0.146 INCH. SOURCE OF FREE PLAY WAS DETERMINED TO BE A COMBINATION OF THE TRIM TAB HINGE P/N 0532001-45 AND THE TRIM TAB ACTUATOR ASSEMBLY P/N 1260074-1. THE TRIM TAB ACTUATOR WAS ALSO CLUNKING WITH MODERATE FORCE ON TAB TRAILING EDGE. HINGE ASSEMBLY AND ACTUATOR REPLACED AND FREE PLAY IS WITHIN LIMITS. THE HINGE TYPE IS ROLLED MS20257-3.  NOTE THAT THIS AIRCRAFT HAS 200 HOURS TOTAL TIME SINCE NEW AND IS LESS THAN 8 MONTHS OLD.
